Arkansas, 2015

Damaging Wind in Arkansas, June 18, 2015

June 18, 2015 · NWS SHV · 1 event in 1 county or zone

Isolated severe thunderstorms developed with the aid of late afternoon heating across Southwest Arkansas. These thunderstorms developed along a residual outflow boundary created from previous convection in association with the departing remains of Tropical Storm Bill.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Isolated severe thunderstorms developed with the aid of late afternoon heating across Southwest Arkansas. These thunderstorms developed along a residual outflow boundary created from previous convection in association with the departing remains of Tropical Storm Bill.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 18, 2:23 PM CST, 2 hours 57 minutes earlier.

Area forecast discussion, Jun 18, 2:23 PM CST, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
323 PM CDT THU JUN 18 2015

.DISCUSSION...
CENTER OF THE REMNANTS OF T.D BILL...SHOWING SIGNS OF SLOWING DOWN
OVER EASTCENTRAL OK. THIS SLOWING COULD WARRANT AN EXTENSION OF
FLASH FLOOD WATCH...MAINLY FOR PORTIONS ALONG AND NORTH OF
INTERSTATE 30. BY 7 PM...TRENDS OF POSSIBLE CONVECTIVE INCREASE
ALONG SPIRAL BAND BELOW DRY SLOT SHOULD BECOME BETTER DEFINED AND
ALLOW EVE SHIFT TO DECIDE ON PROLONGED ISSUANCE OF FLOOD WATCH. AS
THIS LOW MOVES NORTH...A DIRTY UPPER RIDGE OVER SE STATES WILL
SHIFT WWD TO FILL THE VOID...INITIATING A RETROGRADE PATTERN
ACROSS THE SOUTHERN STATES. THE RIDGE...ALONG WITH COMPRESSIONAL
HTG COMMON WITH A RETREATING TROPICAL LOW...WILL ALLOW TEMPS TO
RISE BACK UP OVER 90 DEGREES...AND POSSIBLY TO MID 90S BY LATE IN
WKND. ASIDE FROM ADDING A SLIGHT CHANCE FOR SEA BREEZE TRW ACROSS
SOUTHERN PORTIONS OF AREA SAT AFTN...DUE TO STG SOUTH FLOW AS LOW
RETREATS...AREA SHOULD BE MOSTLY RAIN FREE AFTER DAYTIME HOURS
FRIDAY THRU MID WEEK...WHEN EASTERLY WAVE WILL ATTEMPT TO BREAK
DOWN IN UPPER RIDGE OVER AREA.VII/.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  75  90  75  92 /  40  20  10  10
MLU  75  90  74  93 /  30  30  10  10
DEQ  73  86  72  90 /  70  30  20  10
TXK  74  89  75  91 /  60  30  20  10
ELD  74  88  74  93 /  40  30  20  10
TYR  74  91  74  90 /  40  10  10  10
GGG  75  90  74  91 /  40  20  10  10
LFK  75  93  74  91 /  30  10  10  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR ARZ050-051-
     059>061-070>073.

     LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARZ050-051-
     059-060-070.

LA...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR LAZ001>006-
     010>014-017>022.

OK...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR OKZ077.

     LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR OKZ077.

TX...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR TXZ096-097-
     108>112-124>126-136>138-149>153-165>167.

     LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR TXZ096-097-
     108>112-124>126-136>138.

&&
Hazardous weather outlook, Jun 18, 10:44 AM CST, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1144 AM CDT THU JUN 18 2015

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-191645-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1144 AM CDT THU JUN 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED TO NUMEROUS SHOWERS AND A FEW THUNDERSTORMS...ARE
EXPECTED TO CONTINUE THIS AFTERNOON WITH HEATING. THIS TROPICAL
AIR IS VERY MOIST WITH HEAVY RAINFALL AND POSSIBLE FLASH FLOODING
DUE TO ONGOING AREAS HIGH WATER...RESULTING FROM HEAVY RAINS LATE
LAST NIGHT AND THIS MORNING. IN ADDITION...A FEW CLUSTERS OF
ORGANISED THUNDERSTORM COULD DEVELOP...POSSIBLY PRODUCING DAMAGING
WINDS AND WEAK TORNADOES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THE CHANCE FOR SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH
FRIDAY IN THE WAKE OF BILL. THEN ONLY ISOLATED...MAINLY LATE DAY
ACTIVITY...COULD BE POSSIBLE DUE TO THE HEAT AND HUMIDITY. NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS AND STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON...MAINLY
FOR POSSIBLE CONTINUED FLASH FLOODING.

VII

In the hours before

Special weather statement, Jun 18, 3:09 PM CST, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
409 PM CDT THU JUN 18 2015

TXZ110>112-182200-
CAMP TX-CASS TX-MORRIS TX-
409 PM CDT THU JUN 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CAMP...SOUTHERN
MORRIS AND SOUTHWESTERN CASS COUNTIES UNTIL 500 PM CDT...

AT 409 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LONE STAR...OR 13 MILES EAST OF PITTSBURG...MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DAINGERFIELD...LINDEN...HUGHES SPRINGS...LONE STAR...JENKINS...
FAIRVIEW...HOLLY SPRINGS AND CENTER POINT.

LAT...LON 3300 9484 3298 9482 3300 9482 3310 9445
      3293 9431 3291 9483 3299 9486
TIME...MOT...LOC 2109Z 251DEG 28KT 3294 9475

VIII.
Special weather statement, Jun 18, 3:11 PM CST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
411 PM CDT THU JUN 18 2015

TXZ124-182200-
WOOD TX-
411 PM CDT THU JUN 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WOOD COUNTY UNTIL 500 PM
CDT...

AT 411 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
QUITMAN...OR NEAR MINEOLA...MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MINEOLA...QUITMAN...HAINESVILLE...FOREST HILL AND PERRYVILLE.

LAT...LON 3263 9550 3287 9562 3294 9516 3273 9517
TIME...MOT...LOC 2111Z 251DEG 28KT 3275 9546

VIII.
Local storm report, Jun 18, 3:28 PM CST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
428 PM CDT THU JUN 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND DMG     3 SW TEXARKANA          33.41N  94.11W
06/18/2015                   BOWIE              TX   LAW ENFORCEMENT

            SEVERAL TREES DOWN IN THE LIBERTY EYLAU AREA

&&

EVENT NUMBER SHV1500605

25
Special weather statement, Jun 18, 3:34 PM CST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
434 PM CDT THU JUN 18 2015

TXZ096-097-109-111-182230-
RED RIVER TX-TITUS TX-MORRIS TX-BOWIE TX-
434 PM CDT THU JUN 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TITUS...NORTHERN
MORRIS...BOWIE AND SOUTHEASTERN RED RIVER COUNTIES UNTIL 530 PM
CDT...

AT 434 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DALBY SPRINGS...OR NEAR BOXELDER...MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TEXARKANA...WAKE VILLAGE...NEW BOSTON...BOXELDER...NASH...HOOKS...DE
KALB...REDWATER...MAUD...RED LICK...US 259 AND I 30 INTERSECTION...
DALBY SPRINGS...LEARY...RED BANK...LYDIA AND SPRING HILL.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3350 9489 3359 9446 3358 9438 3354 9438
      3357 9435 3355 9431 3358 9429 3356 9428
      3359 9424 3356 9425 3356 9419 3358 9422
      3359 9418 3355 9413 3358 9407 3357 9406
      3332 9405 3326 9489
TIME...MOT...LOC 2134Z 261DEG 42KT 3343 9478

VII
Local storm report, Jun 18, 3:53 PM CST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
453 PM CDT THU JUN 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND DMG     3 SW TEXARKANA          33.41N  94.11W
06/18/2015                   BOWIE              TX   LAW ENFORCEMENT

            SEVERAL TREES DOWN IN THE LIBERTY EYLAU AREA

&&

CORRECTED EVENT TIME

EVENT NUMBER SHV1500605

25
Special weather statement, Jun 18, 4:19 PM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
519 PM CDT THU JUN 18 2015

TXZ097-109-111-112-182315-
TITUS TX-CASS TX-MORRIS TX-BOWIE TX-
519 PM CDT THU JUN 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TITUS...NORTHERN
MORRIS...NORTHERN CASS AND SOUTHERN BOWIE COUNTIES UNTIL 615 PM
CDT...

AT 519 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
COOKVILLE...OR 7 MILES EAST OF MOUNT PLEASANT...MOVING EAST AT 40
MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NEW BOSTON...HOOKS...QUEEN CITY...NAPLES...REDWATER...MAUD...OMAHA...
RED LICK...COOKVILLE...US 259 AND I 30 INTERSECTION...LEARY...
DOUGLASSVILLE...MARIETTA...DOMINO...BRYANS MILL AND SPRING HILL.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3331 9494 3335 9480 3335 9478 3332 9478
      3332 9475 3336 9475 3352 9419 3317 9412
      3313 9493
TIME...MOT...LOC 2219Z 263DEG 33KT 3320 9485

VII

The radar

The Shreveport radar (KSHV), 108 km away, was scanning. The volume nearest the first event began at 23:22 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Miller

When
June 18, 5:20 PM CST
Where
Miller County, 2.76 mi N of Genoa
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
33.420, -93.920

A tree was downed across Hwy. 196 just west of CR. 13 east southeast of Texarkana.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2015Every state in 2015This day in weather historyWarnings in Arkansas, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 573893.